Suspected remimazolam formulation-associated peri-induction anaphylaxis: two cases highlighting diagnostic complexity - Two case reports -
Abstract
BACKGROUND: Reports of remimazolam formulation-associated anaphylaxis are increasing as its use expands. Between 2023 and 2025, we identified two severe reactions among 1,592 patients who received remimazolam at our institution. CASE: A 65-year-old man with end-stage renal disease developed profound hypotension without cutaneous signs after induction with 10 mg of remimazolam and peri-induction cefazedone administration. Surgery was cancelled due to persistent hypotension. Serum tryptase at 6 h was 38.0 μg/L; however, delayed skin testing was negative. Subsequent propofol-based anesthesia without cefazedone re-administration was uneventful. A 50-year-old woman developed hypotension and facial flushing within 2 min of receiving 10 mg of remimazolam. Although serum tryptase levels remained within the normal range, delayed skin testing for remimazolam was positive. CONCLUSIONS: Diagnosis of remimazolam formulation-associated hypersensitivity may remain inconclusive when based on a single diagnostic test. Accurate evaluation requires integrating timed tryptase, delayed skin testing, and exposure history.
Fields of Study & Subjects
Food Allergy and Anaphylaxis Research
Drug-Induced Adverse Reactions
Contact Dermatitis and Allergies
Publication details
- Journal / source
- Anesthesia and Pain Medicine
- Publisher
- The Korean Society of Anesthesiologists
- Volume
- 21
- Issue
- 3
- Pages
- 368–374
- Publication date
- 23 July 2026
- Language
- EN